Bulletin (New Series) of the American Mathematical Society

Review: Warren Dicks, Groups, trees and projective modules, and Jean-Pierre Serre, Trees

Roger C. Alperin

Full-text: Open access

Article information

Source
Bull. Amer. Math. Soc. (N.S.), Volume 8, Number 2 (1983), 401-405.

Dates
First available in Project Euclid: 4 July 2007

Permanent link to this document
https://projecteuclid.org/euclid.bams/1183550152

Citation

Alperin, Roger C. Review: Warren Dicks, Groups, trees and projective modules , and Jean-Pierre Serre, Trees. Bull. Amer. Math. Soc. (N.S.) 8 (1983), no. 2, 401--405. https://projecteuclid.org/euclid.bams/1183550152


Export citation

References

  • 1. R. C. Alperin, Locally compact groups acting on trees and property T, Monatsh. Math. 93 (1982), 261-265.
  • 2. R. C. Alperin and K. N. Moss, Complete trees for groups with a real valued length function, preprint, 1981.
  • 3. H. Bass, Some remarks on group actions on trees, Comm. Algebra 4 (1976), 1091-1126.
  • 4. H. Bass, Groups of integral representation type, Pacific J. Math. 86 (1980), 15-52.
  • 5. P. Cartier, Harmonic analysis on trees, Proc. Sympos. Pure Math., vol. 26, Amer. Math. Soc., Providence, R. I., 1973, pp. 419-424.
  • 6. I. M. Chiswell, Abstract length functions in groups, Math. Proc. Cambridge Philos. Soc. 80 (1976), 451-463.
  • 7. I. M. Chiswell, The Bass-Serre theorem revisited, J. Pure Appl. Algebra 15 (1979), 117-123.
  • 8. M. Culler and P. B. Shalen, Varieties of group representations and splittings of 3-manifolds, Ann. of Math. (2) (to appear).
  • 9. M. J. Dunwoody, Countable groups with more than one end, preprint, 1982.
  • 10. M. J. Dunwoody, Accessibility and groups of cohomological dimension one, Proc. London Math. Soc. 38 (1979), 193-215.
  • 11. B. Eckmann and H. Müller, Poincaré duality groups of dimension two, Comment. Math. Helv. 55 (1980), 510-520.
  • 12. L. Gerritzen and M. van der Put, Schottky groups and Mumford curves, Lecture Notes in Math., vol. 817, Springer-Verlag, Berlin and New York, 1980.
  • 13. D. R. Grayson, Finite generation of K-groups of a curve over a finite field (after Daniel Quillen), Lecture Notes in Math. (to appear).
  • 14. J.-C. Hausmann, Sur l'usuge de critères pour reconnaître un groupe libre, un produit amalgamé ou une HNN-extension, L'Enseignement Math. 27 (1981), 221-242.
  • 15. P. A. Linnell, conversation with R. C. A. at Oberwolfach, July, 1982.
  • 16. R. C. Lyndon, Length functions in groups, Math. Scand. 12 (1963), 209-234.
  • 17. H. Müller, Decomposition theorems for group pairs, Math. Z. 176 (1981), 223-246.
  • 18. P. Scott and T. Wall, Topological methods in group theory, Homological Group Theory, LMS Lecture Notes 36, Cambridge Univ. Press, Cambridge, 1979, pp. 137-203.
  • 19. J-P. Serre, Le problème des groupes de congruence pour SL2, Ann. of Math. (2) 92 (1970), 489-527.
  • 20. J-P. Serre, Cohomologie des groupes discrete, Prospects in Mathematics, Ann. of Math. Studies, no. 70, Princeton Univ. Press, Princeton, N. J., 1971, pp. 77-169.
  • 21. J-P. Serre, Arbres, amalgames, SL2, Astérisque Soc. Math. France 46 (1977).
  • 22. J-P. Serre, Arithmetic groups, Homological Group Theory, LMS Lecture Notes 36, Cambridge Univ. Press, Cambridge, 1979, pp. 105-136.
  • 23. P. B. Shalen, conversation with R.C.A. at Rice Univ., August, 1982.
  • 24. J. R. Stallings, Groups of cohomological dimension one, Proc. Sympos. Pure Math., vol. 17, Amer. Math. Soc., Providence, R. I., 1968, pp. 124-128.
  • 25. R. G. Swan, Groups of cohomological dimension one, J. Algebra 12 (1969), 585-601.
  • 26. G. A. Swarup, Relative version of a theorem of Stallings, J. Pure Appl. Algebra 11 (1977), 75-82.
  • 27. J. Tits, The work of Gregori Aleksandrovitch Margulis, Proc. Internat. Congr. Math. (Helsinki, 1978), vol. I, Acad. Sci. Fenn. Helsinki, 1980, pp. 57-63.
  • 28. J. Tits, On buildings and their applications, Proc. Internat. Congr. Math. (Vancouver, 1974), vol. I, 1974, pp. 209-220.
  • 29. J. Tits, A "theorem of Lie-Kolchin" for trees, Contributions to Algebra: A Collection of Papers Dedicated to Ellis Kolchin, Academic Press, New York, 1977, pp. 377-388.
  • 30. M. D. Tretkoff, A topological approach to the theory of groups acting on trees, J. Pure Appl. Algebra 16 (1980), 323-333.
  • 31. Y. Watatani, Property T of Kazhdan implies property FA of Serre, Math. Japan 27 (1982), 97-103.